MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED CONICAL BOLT FOR 10MM-14MM UNIV TIBIAL NAILS; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC THREADED CONICAL BOLT FOR 10MM-14MM UNIV TIBIAL NAILS; MISC ORTHO SURGICAL INSTR
Model Number 355.44
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2019, during evaluation in the loaner department, it was found that threaded conical bolt was not functioning and stuck to a non depuy synthes product part number 04.004.049.There was no patient involvement this report is for one (1) threaded conical bolt for 10 mm-14 mm univ tibial nails.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.H3: h6: it was reported that on (b)(6) 2019, during evaluation in the loaner department, it was found that threaded conical bolt was not functioning and stuck to a non depuy synthese product part number 04.004.049.There was no patient involvement.Flow: device interaction/functional please note the part number of the nail stated in the complaint description is incorrect after visual inspection the part number is 04.004.649 please note pictures and the physical product was returned and an investigation will be completed using both pieces of evidence.Visual inspection of the returned device performed at customer quality (cq) showed that the conical bolt (part of the universal nail system) is stuck to an expert tibial nail (part number: 04.004.469) and could not be removed.Based on the damage to the nail it appears the bolt was used to aid in the removal of the nail.Functional testing was not performed because the bolt is part of the universal nail system and the nail is part of the expert tibial nail system and the systems are not interchangeable.A dimensional inspection was not performed for the reasons stated above.Based on the review of the above drawings, no design issues contributing to relevant complaint condition were identified.Review of the manufacturing records showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.No definitive root cause could be determined, most likely the bolt was used to remove the nail and the force required to remove caused the parts to get stuck to each other.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Part: 355.440 lot: 8586562 manufacturing site: bettlach release to warehouse date: 20.Sep.2013 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformance's were identified.

Brand Name
THREADED CONICAL BOLT FOR 10MM-14MM UNIV TIBIAL NAILS
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8893305
Report Number2939274-2019-59819
Device Sequence Number1400497
Product Code LXH
UDI-Device Identifier10886982194985
UDI-Public(01)10886982194985
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number355.44
Device Catalogue Number355.44
Device Lot Number8586562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/17/2019
Initial Date Received by Manufacturer 07/17/2019
Supplement Date Received by Manufacturer08/22/2019
Initial Report FDA Received Date08/14/2019
Supplement Report FDA Received Date09/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1